Endo and depression

Hi Ladies

I have been having a very difficult time recently with my endo and problems in my family life to the point where last week I totally broke down in floods of tears and was inconsolable. My gp has put me on sertraline (anti depressants) and has referred me to counselling. I was wondering if anyone else suffers with anxiety or depression and wether it's connected to endo or wether it's just the fact that I have so much crap going on in my life at the moment!! Ps: I've also become very paranoid with my partner who I've been with for 17 years and accuse him constantly of wanting to be with other women.

Does anyone else have these problems as I feel like I am going crazy!!

Nat xx

4 Replies

oldestnewest
  • It is very common - in the general population anyway- add to that battling endo and your poor body is put through the ringer each month trying to heal inside and it is a lot to try and cope with- so please understand there is probably nothing you could have done to prevent getting to the stage where the depression became too much.

    You are on the right track now. See how you get on with these AD tablets.

    If they have side effects that don't suit you - go back to the GP and switch to another sort. There are many of them, and they won't all suit everyone- so see how you get on and don't be scared about going back to the GP to switch to a new sort if you need to.

    My 1st ones gave me dreadful bowels and chronic wind- I was really struggling for a fortnight after a complete breakdown and eventually getting help. Went back about the side effects and was switched to Prozac and it was brilliant. Don't expect a miracle change - it took a long time to get to where you are and it will take time to recover- but the ADs will help a lot, by switching off the emotions (trust me it works) and without feeling happy, sad, funny, stressed, weapy and so on you will find that you can cope so much better with the every day things you need to be doing. You can see things in a practical way without any emotions being involved- it will be a strange experience- but by switching off un-necessary emotions, your brain can start to recover.

    Using up serotonin or brain power on emotions uses up so much there is little left for anything else, and by shutting down emotions- your brain can start to top up the tanks of serotonin again. You need that to fill in the gaps between thought cells and have your brain working properly.

    Even starting now- you will by x-mas start to feel a lot calmer and by Valentines Day will be well on the road to a much much happier you. Happier than you have probably been in a very long time.

    It is very hard on partners and family- and unless they have been through it - and the recovery too they will probably find it very difficult to appreciate or understand what you brain is putting you through, so you have to try and be tolerant and patient with them, as they will have to be with you also.

    There are an awful lot of us that have had to go on anti-depressants wether endo related or not. Sometimes just having a surgical procedure of any kind with general anaesthetic can trigger it as post operative depression. Treatment is much the same either way. It is a genuine illness, and it is treatable - Hooray !!!

    The great thing is you recognised and got help- so many don't or are afraid to get help- and really honestly it can help so much to be on ADs and give your body a boost to recover more quickly. It might recover all by itself in the longer term- but why wait if you don't have to.....and risk relationship breakdowns while waiting.

    Please give the treatment a chance- there might be small side effects like weight loss, very sleepy drowsyness- and if you need to sleep please sleep- it will help your recovery.

    I bet your hubby will love the new you in the new year. Transformed mentally speaking.

    I've been through it and so have a great many others on this forum and in the wider population for all sorts of reasons.

    Wishing you all the best for the weeks ahead. It's not nearly as tough as some endo treatments are and you have definitely taken the right steps to sorting your head out and getting well again.

  • Hi impatient

    Thank you so much for taking the time to reply to my post . I was reluctant to take anti depressants but have been struggling with this for awhile now . Everything had just built up on top of me and I had a total break down a few days ago . I am hoping that the anti depressants will help me and that I will be able to cope with things a bit better!! My gp wants me to take them for 6 months and he will review me in 4 weeks time to see how in getting on. I must admit I'm a bit worried about taking them for so long as I thought they can be addictive.

    It makes me feel a little better knowing I can come on here and speak to other women going through the same and that understand ,as sometimes I don't think people around me get it at all!!

    Thanks again for your kind reply and I hope that you are well:-)

    Nat xx

  • The addiction is that you are so content being on them that it is rather scary to quit for some people.. but like you i was told six months- i had the first 2 months off work- lots and lots of sleep- then probably went back a bit too soon as i was so sleepy, but i did battle on and actually decided to stop taking them a couple of weeks short of the six months as i was going on holiday, I was feeling fine by then, and the holiday was a good distraction and a pick-me-up as well. I had no problems whatsoever stopping. I eased off by taking every other day for a week and that went okay and the next week i stopped.

    I know there are some people who do have problems either with the drugs while taking them or with quitting, but there are thousands who don't for every individual who does. It is certainly worth giving them a chance, and its good that your GP is going to review things too in 4 weeks, but remember you can see your GP before that review if you are having a tough time with side effects.

  • Hun i'm sorry :( I had a similar breakdown a few months back.. constant pain, hormonal changes and lack of control of your body are bound to make you feel upset/angry and every other emotion under the sun! I felt really insecure as I couldn't always go out and do things, and also paranoid that my partner would get fed up and leave.. causing huge arguments which thankfully we have now worked through!

    I have never taken anti depressents, but my mum has been on them since I was born (just a low level of prozac to get her through life!) and many of my family and friends take them also.. I prefer the talking route and a good therapist can work wonders! I'm so sensitive to any medicines I just try to keep as natural as possible. I also found that any added hormones (the pill/mirena) made these mental health episodes SO much worse, I was scaring myself, so I'm now not on any birth control at all and my moods are great, not perfect, but 90% better. I really hope you start to feel better soon xxx

You may also like...